MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC MICRO-INTRODUCER KIT; INTRODUCER CATHETER

VASCULAR SOLUTIONS, INC MICRO-INTRODUCER KIT; INTRODUCER CATHETER
Model Number 7242V
Medical Device Problem Codes Detachment Of Device Component (1104); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.A returned product evaluation was unable to be completed as a product was not sent back to vsi.The final product cause code is therefore undeterminable without any device to perform an evaluation on.
 
Event or Problem Description
Per medwatch received uf/importer report (b)(4).Interventional cardiologist at initiation of left heart cath used 4f micro-puncture kit cannulated left femoral vein while attempting left femoral access.While ic attempted to remove sheath from the vein, approximately 2 cm of sheath sheared off and remained in patient's left femoral site.Retained sheath could not be visualized with fluoroscopy.Vascular surgeons consulted and determined no vascular intervention needed at this time.Patient with no complaints of pain or discomfort.It is believed retained sheath portion maybe in scar tissue at left femoral site.Additional information received: patient was discharged home - (b)(6) 2018.Pt reported no discomfort at the left femoral site at the time of discharge.Documentation reflects no known harm to patient associated with retention of sheared micropuncture sheath at the time of discharge.The practitioner reported that the sheath sheared off as he was removing sheath from left femoral site.Documentation reflects that the practitioner consulted w vascular surgeons and other interventional cardiologists and no specific therapy was indicated at the time regarding the loss of the sheath tip and pt would be monitored.The only device used at the specific time when this event occurred was the micro-introducer kit.The report was completed by the reporting facility representative within days after the event but was inadvertently filed and not mailed to vendor.Upon discovery of this oversight by the reporting facility representative the medwatch form was sent immediately to the vendor with the date of the report noted to reflect the date it was sent to vendor.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7614227
Report Number2134812-2018-00039
Device Sequence Number2194675
Product Code DYB
UDI-Device IdentifierM2067242V0
UDI-PublicM2067242V0
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/02/2021
Device Model Number7242V
Device Lot Number620054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight101